Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 348, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 16, 2015, 8:05 PM CDT for Logan County, Kansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2015, 8:05 PM CDT (01:05 UTC)
- Expired
- Aug 16, 2015, 8:28 PM CDT
- In force
- 23 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Logan County, KS
The radar
The Goodland radar (KGLD), 64 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 2253 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
966
WUUS53 KGLD 170105
SVRGLD
KSC109-170145-
/O.NEW.KGLD.SV.W.0348.150817T0105Z-150817T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
805 PM CDT SUN AUG 16 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LOGAN COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 845 PM CDT
* AT 805 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WINONA...OR
18 MILES WEST OF OAKLEY...MOVING SOUTHEAST AT 15 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...EMERGENCY MANAGEMENT.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
OAKLEY...WINONA...MONUMENT AND RUSSELL SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3893 10135 3914 10129 3913 10081 3875 10097
TIME...MOT...LOC 0105Z 293DEG 15KT 3903 10118
HAIL...<.75IN
WIND...70MPH
$$
JRM1 follow-up statement
443
WWUS53 KGLD 170128
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
828 PM CDT SUN AUG 16 2015
KSC109-170138-
/O.CAN.KGLD.SV.W.0348.000000T0000Z-150817T0145Z/
LOGAN KS-
828 PM CDT SUN AUG 16 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOGAN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
SOUTHWEST LOGAN COUNTY
LAT...LON 3893 10135 3914 10129 3913 10081 3875 10097
TIME...MOT...LOC 0127Z 293DEG 15KT 3899 10107
$$
JRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 6:56 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 16, 6:56 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 556 PM MDT SUN AUG 16 2015 .SHORT TERM...(THIS AFTERNOON THROUGH MONDAY) ISSUED AT 235 PM MDT SUN AUG 16 2015 WV IMAGERY AND RAP ANALYSIS SHOWS RIDGE CENTERED OVER SOUTHERN CALIFORNIA WITH AXIS EXTENDING ACROSS THE HIGH PLAINS AND INTO THE GREAT LAKES REGION. PLUMES OF MID LEVEL MOISTURE ORIGINATING IN THE PACIFIC ARE ROTATING AROUND THE EASTERN AND NORTHERN PERIPHERY OF THE LARGE SCALE RIDGE INTO THE ROCKIES AND HIGH PLAINS. DIFFLUENT FLOW IS CURRENTLY IN PLACE ACROSS THE CENTRAL ROCKIES WITH TROUGH DIGGING INTO THE NORTHERN PLAINS. A FEW WEAKER SHORTWAVE TROUGHS ARE JUST TO THE WEST/NORTHWEST OF OUR CWA. AT THE SURFACE QUASI-STATIONARY FRONT CURRENTLY EXTENDS ACROSS CENTRAL NEBRASKA INTO NORTHCENTRAL COLORADO OVER THE FAR NORTHWEST PART OF OUR CWA. PREFRONTAL TROUGH AXIS IS IN PLACE FROM SOUTHEAST COLORADO OVER GOODLAND AND NORTON KANSAS. THIS AFTERNOON-TONIGHT...THUNDERSTORM ACTIVITY SHOULD INITIATE WITHIN THE NEXT FEW HOURS ALONG FRONT AND SURFACE TROUGH WITH COVERAGE INCREASING THIS EVENING AS A SERIES OF WEAK SHORTWAVE TROUGHS ROTATE ACROSS THE REGION. RECENT TRENDS IN ARW/NMM HAVE BEEN TO SHIFT MOST ORGANIZED THUNDERSTORM CLUSTER TO THE SOUTH ROUGHLY ALONG AND SOUTH OF INTERSTATE 70. CURRENTLY THE ORIENTATION OF FLOW ALOFT AND OTHER GUIDANCE STILL SHOWING THUNDERSTORM CLUSTERS ORIGINATING FROM THE WEST OR NORTHWEST OF THIS. EITHER WAY...DEEP MOIST AIR MASS AND DECENT INSTABILITY AHEAD OF FRONT WILL SUPPORT ACTIVITY ACROSS MUCH OF CWA TRANSITIONING EASTWARD. STRONGEST CAPE AXIS IF FURTHER EAST THAN PREVIOUS GUIDANCE INDICATED...THOUGH THERE IS ENOUGH ELEVATED CAPE TO AT LEAST CONSIDER POTENTIAL FOR MARGINALLY SEVERE HAIL. DCAPE 1000-1500 J/KG COINCIDING DRY ADIABATIC PROFILES BELOW 700MB COULD SUPPORT ISOLATED SEVERE DOWNDRAFT POTENTIAL DURING THE AFTERNOON...THOUGH AS MIXING RATIOS INCREASE BELOW 700MB THIS EVENING THIS THREAT WILL LIKELY DIMINISH. REGARDING FLASH FLOOD WATCH...ANOMALOUSLY HIGH PWAT VALUES 1.2-1.6 WILL ONLY INCREASE THROUGH THE NIGHT APPROACHING 1.7-1.8 WHICH IS WELL WITHIN 99TH PERCENTILE OR 3 STANDARD DEVIATIONS FROM NORMAL. WITH VERY SLOW STORM MOTIONS AND POSSIBILITY FOR TRAINING/BACKBUILDING I AM COMFORTABLE WITH FLASH FLOOD WATCH. IF ARW/NMM SOLUTION PANS OUT THEN WE MAY NEED TO CONSIDER ADDING SOUTHERN PART OF FORECAST AREA TO WATCH. MONDAY...WHILE FRONTAL PASSAGE SHOULD OCCUR FROM NORTH TO SOUTH MONDAY...GUIDANCE IS SHOWING A LOT OF SPREAD ON TIMING. THIS LOWERS CONFIDENCE/TIMING OF ADDITIONAL THUNDERSTORM ACTIVITY. ARW/NMM SHOW A MORE ORGANIZED THUNDERSTORM CLUSTER DEVELOPING ALONG FRONT MONDAY MORNING...THOUGH OTHER GUIDANCE IS SHOWING PREDOMINANTLY ISOLATED TO SCATTERED ACTIVITY LINGERING ACROSS THE AREA. DEEP MOIST LAYER REMAINS IN PLACE...SO WITH POTENTIAL FOR OVERRUNNING ALONG BAROCLINIC ZONE...IT IS POSSIBLE FOR A MORE ORGANIZED CLUSTER IF WE CONTINUE TO SEE WEAK HEIGHT FALL...WHICH COULD ALSO RESULT CONTINUING THREAT FOR FLASH FLOODING. SEVERE THUNDERSTORM THREAT WILL BE HIGHLY DEPENDENT ON FRONTAL POSITION/TIMING AS BETTER INSTABILITY WILL TEND TO BE AHEAD OF FRONT. AS WITH TODAY...THREATS WOULD BE LARGE HAIL/DAMAGING WINDS ALONG/SOUTH OF FRONT. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 252 PM MDT SUN AUG 16 2015 FOR THIS EXTENDED FORECAST PACKAGE...A STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH ON TUESDAY...BRINGING AN END TO SIGNIFICANT PRECIPITATION CHANCES AND A TEMPORARY PARDON FROM THE WARMTH AND HUMIDITY. ZONAL FLOW ALOFT RETURNS BEHIND TUESDAY'S SYSTEM. WITH SOUTHERLY LOW LEVEL FLOW...A WARMING TREND IS EXPECTED TO BEGIN THURSDAY. HOWEVER...YET ANOTHER UPPER LEVEL DISTURBANCE IS EXPECTED TO FORCE A COLD FRONT THROUGH THIS WEEKEND...BRINING ANOTHER CHANCE FOR BELOW NORMAL TEMPERATURES. THE MOST IMPACTFUL WEATHER IN THE EXTENDED FORECAST PERIOD IS ANTICIPATED MONDAY EVENING THROUGH TUESDAY EVENING. ACTIVE WEATHER IS FORECAST AS A LARGE NEGATIVELY TILTED TROUGH KICKS OUT OVER THE HIGH PLAINS. STRONG/SEVERE THUNDERSTORMS MAY BE ONGOING ACROSS PORTIONS OF THE REGION MONDAY EVENING DEPENDING ON THE FRONT LOCATION AND ENVIRONMENTAL PARAMETERS. ANY POTENTIAL SEVERE WEATHER THREAT MAY BE HIGHER MONDAY EVENING AS INITIAL DEVELOPMENT IN COLORADO SHOULD BE MOVING IN. THE PRIMARY THREATS FOR SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS. AS MENTIONED IN THE DAY 2 STORM PREDICTION CENTER OUTLOOK...SURFACE VORTICITY/HELICITY MAXIMIZED IN THE VICINITY OF THE FRONT MAY PROVIDE AN OPPORTUNITY FOR A TORNADO TO OCCUR. CONFIDENCE IN THIS ISN'T AS HIGH AS HIGHER RESOLUTION GUIDANCE INDICATES THE POTENTIAL FOR COLD POOL DEVELOPMENT...HIGHLIGHTING A HIGHER THREAT OF MCS DEVELOPMENT WITH DAMAGING WINDS AS THE MAIN THREAT. IN TERMS OF FLASH FLOODING...A THREAT WILL STILL EXIST ESPECIALLY IF HEAVY RAINS ARE RECEIVED TONIGHT. PRECIPITABLE WATER VALUES FALL AS THE FRONT DOES FORCE SOME MOISTURE SOUTH SO WE NO LONGER EXPECT PRECIPITABLE WATER VALUES NEARING THE 99TH PERCENTILE. STORM MOVEMENT REMAINS QUITE SLOW IN TERMS OF STEERING WINDS ALOFT SO COLD POOL FORMATION/MOVEMENT SHOULD BE THE PRIMARY DRIVER. THEREFORE...A FLASH FLOOD THREAT MAY PERSIST AND ANOTHER FLASH FLOOD WATCH MAY BE NEEDED FOR MONDAY EVENING IN LATER FORECAST PACKAGES. ON TUESDAY...THE FRONT SHOULD FINALLY SLIDE ALL THE WAY THROUGH THE REGION...RESTRICTING HIGHEST INSTABILITY SOUTH OF THE FRONT AND PRIMARILY SOUTH OF THE REGION. HOWEVER...CONFIDENCE IS LOW ON WHEN THIS COLD FRONT WILL SURGE SOUTH AND THERE MAY BE ENOUGH TIME FOR STORM DEVELOPMENT AHEAD OF THE FRONT. THIS WOULD MEAN SEVERE WEATHER IS POSSIBLE BUT UNLIKELY TUESDAY. HOWEVER...ADDITIONAL PERTURBATIONS MOVE IN FROM THE NORTHWEST BEHIND THE MAIN FORCING AND WITH SOME INSTABILITY REMAINING IN THE POST-FRONTAL ENVIRONMENT...THERE SHOULD BE ADDITIONAL SHOWER/THUNDERSTORM DEVELOPMENT TUESDAY AFTERNOON BUT COVERAGE AND INTENSITY REMAINS IN DOUBT. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 536 PM MDT SUN AUG 16 2015 VFR TO IFR CONDITIONS FORECAST FOR THE 0Z TAFS. MAIN ISSUE IS TIMING THE BEST WINDOW FOR STORMS TO MOVE OVER THE TAF SITES. STORMS HAVE BEEN DEVELOPING VERY SPORADICALLY ALONG AND BEHIND A COLD FRONT THAT IS SLOWLY MOVING SOUTH THROUGH THE AREA. LOOKS LIKE THE BEST WINDOW OF OPPORTUNITY FOR STORMS OVER THE SITES WILL BE THE EVENING HOURS. AFTER THAT CONFIDENCE IS LESS WHETHER STORMS WILL BE OVER THE SITES SO HAVE VCTS UNTIL LATER IN THE NIGHT WHEN ENVIRONMENT LOOKS LESS FAVORABLE FOR STORM COVERAGE. MAIN THREAT WITH THESE STORMS WILL BE REDUCTION IN VISIBILITIES DUE TO THE HEAVY RAINFALL. THOUGHT ABOUT PLACING A MENTION OF MVFR VISIBILITY IN THE TEMPO GROUPS FOR THIS REASON...BUT AM NOT THAT CONFIDENT THE REDUCED VISIBILITY FROM THE STORMS WILL BE LONG ENOUGH TO WARRANT THAT LOW A MENTION IN THE TAFS. KMCK DID REPORT VISIBILITIES AROUND 2 MILES DUE TO HEAVY RAINFALL FOR A FEW MINUTES...SO WOULD EXPECT THESE BRIEF REDUCTIONS IN VISIBILITIES IF HEAVY RAINFALL MOVES OVER THE SITES. OVERNIGHT LOW CLOUDS WILL MOVE INTO THE AREA FROM THE NORTH BRINGING MVFR TO POSSIBLY IFR CONDITIONS TO KMCK...BUT LOOKS TO REMAIN NORTH OF KGLD AT THIS TIME. CEILINGS WILL REMAIN MVFR THROUGH MOST OF THE MORNING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ001>003-013-014. CO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ090-091. NE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NEZ079>081. && SHORT TERM...DR LONG TERM...RRH AVIATION...JTL
Hazardous weather outlook, Aug 16, 4:07 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 307 PM MDT SUN AUG 16 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-172115- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 307 PM MDT SUN AUG 16 2015 /407 PM CDT SUN AUG 16 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND INCREASE IN COVERAGE THROUGH THE EVENING AND OVERNIGHT. SOME OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO ONE INCH AND DAMAGING WINDS IN EXCESS OF 60 MPH. HEAVY RAIN WITH SLOW MOVING THUNDERSTORMS WILL RESULT IN AN INCREASED THREAT FOR FLASH FLOODING LATE THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SEVERE WEATHER IS POSSIBLE AGAIN MONDAY AFTERNOON AND EVENING ACROSS THE TRI STATE AREA AS STORMS DEVELOP NEAR A COLD FRONT MOVING INTO THE AREA. LARGE HAIL AND DAMAGING WIND CAN BE EXPECTED. A TORNADO CANNOT BE RULED OUT. HEAVY RAINFALL AND FLASH FLOODING IS LIKELY WITH SLOW MOVING STORMS. A STRONG COLD FRONT WILL MOVE THROUGH THE TRI-STATE REGION TUESDAY. AHEAD OF THE FRONT...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. LARGE HAIL AND DAMAGING WIND WOULD BE THE MAIN THREATS. THUNDERSTORMS BEHIND THE FRONT ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Aug 16, 6:21 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
521 PM MDT SUN AUG 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 6 E GOODLAND 39.35N 101.60W
08/16/2015 E0.75 INCH SHERMAN KS PUBLIC
MOSTLY PEA SIZED.
&&
KOCHASICLocal storm report, Aug 16, 6:50 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
550 PM MDT SUN AUG 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 1 W EDSON 39.33N 101.56W
08/16/2015 E0.50 INCH SHERMAN KS TRAINED SPOTTER
3.5 INCHES DEEP OF SMALL HAIL.
0530 PM HEAVY RAIN 1 W EDSON 39.33N 101.56W
08/16/2015 M1.50 INCH SHERMAN KS TRAINED SPOTTER
0530 PM HEAVY RAIN BREWSTER 39.36N 101.38W
08/16/2015 M2.00 INCH THOMAS KS TRAINED SPOTTER
DITCHES ARE RUNNING FULL OF WATER.
&&
JLUNDQUISTSpecial weather statement, Aug 16, 7:46 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 746 PM CDT SUN AUG 16 2015 KSZ014-028-170100- LOGAN KS-THOMAS KS- 746 PM CDT SUN AUG 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL THOMAS AND NORTHEASTERN LOGAN COUNTIES UNTIL 800 PM CDT... AT 746 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WINONA...OR 19 MILES WEST OF OAKLEY...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WINONA AND MONUMENT. LAT...LON 3899 10129 3917 10130 3922 10096 3895 10094 TIME...MOT...LOC 0046Z 267DEG 18KT 3908 10121 JRM
Special weather statement, Aug 16, 7:50 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
650 PM MDT SUN AUG 16 2015
COZ091-092-KSZ027-170115-
KIT CARSON COUNTY CO-CHEYENNE COUNTY CO-WALLACE KS-
650 PM MDT SUN AUG 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIT CARSON...
NORTHEASTERN CHEYENNE AND NORTHWESTERN WALLACE COUNTIES UNTIL 715 PM
MDT...
AT 650 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17
MILES NORTHEAST OF CHEYENNE WELLS...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN KIT
CARSON...NORTHEASTERN CHEYENNE AND NORTHWESTERN WALLACE COUNTIES.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 164 AND 175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3895 10234 3913 10235 3915 10205 3913 10205
3913 10200 3891 10203
TIME...MOT...LOC 0050Z 267DEG 18KT 3905 10220
JRMSpecial weather statement, Aug 16, 7:53 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 653 PM MDT SUN AUG 16 2015 KSZ041-170115- GREELEY KS- 653 PM MDT SUN AUG 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREELEY COUNTY UNTIL 715 PM MDT... AT 652 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF TRIBUNE...MOVING EAST AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN GREELEY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3869 10175 3870 10157 3851 10157 3851 10171 TIME...MOT...LOC 0052Z 259DEG 13KT 3862 10164 JRM
Special weather statement, Aug 16, 7:59 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
759 PM CDT SUN AUG 16 2015
KSZ015-016-029-170115-
GOVE KS-GRAHAM KS-SHERIDAN KS-
759 PM CDT SUN AUG 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GOVE...SOUTHWESTERN
GRAHAM AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 815 PM CDT...
AT 759 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF VODA...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
QUINTER AND SAINT PETER.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 108 AND
113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3913 10015 3894 10015 3921 10036 3926 10006
3913 9976
TIME...MOT...LOC 0059Z 307DEG 17KT 3915 10006
JRMThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:46 PM CDT | Special Weather Statement | GLD | Logan | 14 min |
| Aug 16, 7:50 PM CDT | Special Weather Statement | GLD | Wallace | 25 min |
| Aug 16, 7:53 PM CDT | Special Weather Statement | GLD | Greeley | 22 min |
| Aug 16, 7:59 PM CDT | Special Weather Statement | GLD | Trego | 16 min |
| Aug 16, 8:03 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 42 min |
| Aug 16, 8:20 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wallace | 25 min |
| Aug 16, 8:32 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 13 min |
| Aug 16, 8:44 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 38 min |
| Aug 16, 8:46 PM CDT | Flash Flood Warning | GLD | Logan | 3 hr |
| Aug 16, 9:08 PM CDT | Special Weather Statement | GLD | Wichita | 37 min |
| Aug 16, 9:21 PM CDT | Special Weather Statement | GLD | Greeley | 24 min |
| Aug 16, 9:37 PM CDT | Flash Flood Warning | GLD | Greeley | 3 hr |
| Aug 16, 9:44 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 31 min |
| Aug 17, 7:31 AM CDT | Dense Fog Advisory | GLD | Cheyenne, Decatur, Gove, Graham, Logan, Norton and 5 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.